She was always a bit of a worrier but displayed nothing like the levels of agitation/anxiety she has now. In Mum's case she had a fall and whilst in hospital she was immediately put on anti-epilepsy medication which caused anxiety/agitation as a side-effect. She doesn't have epilepsy and it's clear from the hospital notes that she shouldn't have been given the medication but as the hospital didn't tell me she was on the medication it took weeks before it was stopped! Mum became a little calmer after the epilepsy medication was eventually stopped but the anxiety/agitation was still really bad. Since her discharge the CPN have been doing everything they can to reduce the anxiety/agitation by using anti-psychotics and currently anti-depressants.
If your Mum didn't always have an anxious nature it could be down to her condition but can also be a side effect of medication. I tried my best to reduce Mum's anxiety - I took time off work and looked after her 24/7 when she was discharged - but nothing I did worked. She needs expert help now and as much I would have preferred her to stay in her own home it wasn't possible. Mum calls me 'Mum' and although I am no longer doing the 'hands on' caring I'm still caring for her by visiting and attending doctors appointments when I can, and dealing with the financial side of things etc. It's common for carers to think that they haven't done enough but you did a lot for your Mum so shouldn't feel guilty that you could have done something more. She's in good hands now and hopefully the CPN will find something to help.